Alert archive / Texas / River Flood Advisories in 2021

River Flood Advisory 2, NWS Lubbock, TX

August 17, 2021Lubbock County, Texas

NWS Lubbock, TX issued this river flood advisory at Aug 17, 2021, 1:43 AM CDT for Lubbock County, Texas. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Aug 17, 2021, 1:43 AM CDT (06:43 UTC)
Expired
Aug 17, 2021, 4:30 AM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 11 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brazos River near Lubbock 4ESE (LSET2). The gauge peaked at 10.23 ft at Aug 17, 2021, 1:00 AM CDT.

actionminormoderate101508/1708/18
Action stage
10 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08079510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

871 
WGUS84 KLUB 170643
FLSLUB

Flood Advisory
National Weather Service Lubbock TX
143 AM CDT Tue Aug 17 2021

...The National Weather Service in Lubbock has issued a Flood 
Advisory for the following rivers in Texas...

  Double Mountain Fork Brazos near Lubbock 4ESE affecting Lubbock 
  County.

.Heavy rainfall around the city of Lubbock overnight has led to 
runoff that will produce minor flooding along the Double Mountain 
Fork of the Brazos near Buffalo Springs and Ransom Canyon. FM 835 
just west of Buffalo Springs may have water running over the roadway 
for a portion of the day Tuesday.

For the Double Mountain Fork Brazos...including Lubbock 4ESE...
elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 300 PM CDT.

&&


TXC303-172000-
/O.NEW.KLUB.FL.Y.0002.210817T0643Z-210817T2000Z/
/LSET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
143 AM CDT Tue Aug 17 2021

The National Weather Service in Lubbock has issued a

* Flood Advisory for
  the Double Mountain Fork Brazos near Lubbock 4ESE.
* From early this morning to late this afternoon.
* At 1:15 AM CDT Tuesday the stage was 10.3 feet.
* Action stage is 10.0 feet.
* No official flood stage exists.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3358 10183 3361 10183 3355 10177 3354 10171
      3352 10171 3352 10176

$$

WCI
1 follow-up statement
838 
WGUS84 KLUB 170930
FLSLUB

Flood Advisory
National Weather Service Lubbock TX
430 AM CDT Tue Aug 17 2021

...The Flood Advisory is cancelled for the following rivers in 
Texas...

  Double Mountain Fork Brazos near Lubbock 4ESE affecting Lubbock 
  County.

.Due to less runoff than expected, the Double Mountain Fork of the 
Brazos near Buffalo Springs and Ransom Canyon is no longer expected 
to pose a flooding threat of FM 835 just west of Buffalo Springs.

TXC303-171030-
/O.CAN.KLUB.FL.Y.0002.000000T0000Z-210817T0930Z/
/LSET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
430 AM CDT Tue Aug 17 2021

...The Flood Advisory for the Double Mountain Fork Brazos near 
Lubbock 4ESE has been cancelled...

The Flood Advisory is cancelled for
  the Double Mountain Fork Brazos near Lubbock 4ESE.
* At 4:00 AM CDT Tuesday the stage was 8.6 feet.
* No official flood stage exists.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3358 10183 3361 10183 3355 10177 3354 10171
      3352 10171 3352 10176

$$

WCI

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this river flood advisory went out at Aug 17, 12:38 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 17, 12:38 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1238 AM CDT Tue Aug 17 2021

.AVIATION...
Showers and thunderstorms continue to slowly move to the northeast
early this morning. Most of the activity has come to an end at
the area terminals however very brief light showers may still
impact KLBB or KPVW until 07z. Showers and thunderstorms will
continue south and west of the terminals for several more hours
leading to reduced visibility due to heavy rain and lowered cloud
heights but again this activity will not affect the TAF sites.
After a short break in shower and thunderstorm activity late this
morning additional development is possible this afternoon and
evening. Confidence on this activity impacting the terminals is to
low at this time to include a mention in the TAF. Outside of
thunderstorms VFR conditions and light winds will prevail through
this TAF period. /WCI

&&

PREV DISCUSSION... /issued 213 PM CDT Mon Aug 16 2021/

SHORT TERM...
Thunderstorms already ongoing and fairly numerous across the Texas
Panhandle in proximity to an upper level short wave trough located
from the Great Lakes to the Panhandle. Meanwhile, further south,
some isolated thunderstorms have developed across the Rolling Plains
in a zone of surface confluence with additional isolated
thunderstorms forming across southeastern New Mexico and the Permian
Basin in an area of weak capping and midlevel monsoonal moisture. Hi-
res models show little agreement with development and evolution of
the precipitation fields this afternoon and tonight, which is not
terribly surprising given the relative weakness to the forcing apart
from the upper trough. In general, think that chance category PoPs
will suffice for tonight to start given the lack of clarity from the
models. With the upper trough progged to move slowly to the
southeast through tonight and Tuesday, the extreme southeastern
Panhandle and Rolling Plains may be more in play to get
thunderstorms than previously anticipated, and have upped PoPs some
there. Will then begin to trim PoPs from north to south with time
from late tonight into Tuesday morning as the trough moves further
east. By Tuesday afternoon, the departing upper trough should allow
for the deeper monsoonal moisture to move back over a larger part of
the forecast with chance PoPs looking reasonable Tuesday afternoon
given the increased moisture and weak capping.

LONG TERM...
There has been a subtle shift to the south for precipitation
chances Tuesday night into Wednesday with the upper level trough
overhead sharpening and becoming more positively tilted, though
the highest POPs remain over the southern Rolling Plains. This
same upper level trough lifts north somewhat on Thursday, stuck
between the area of high pressure building to the north of what
will be left of Fred, and strengthening closed low in the
intermountain west. Deep boundary layer moisture will remain in
place for Thursday with increased instability late Thursday
afternoon and evening. The GFS continues to show upwards of 2000
J/Kg, with the NAM indicating a peak as high as 2500 J/Kg early
Thursday evening in the southern South Plains. There will be a
chance for strong to marginally severe wind gusts from outflow
where storms are able to initiate. Locations on the Caprock will
have slightly cooler air aloft to work with, while the Rolling
Plains will have deeper surface moisture/convergence. It's too
early to pinpoint attm exactly where the strongest convection will
develop.

The upper level trough associated with the Pacific Low sweeps E/NE
Thursday night with drier air gradually mixing down to the surface
through the day Friday. PWATS will drop below 1.25" for the first
time in awhile, though slight chance POPs linger into Saturday
afternoon as the upper level trough drags east. The Bermuda High
centers itself over Texarkana for the end of the weekend into the
beginning of next week, providing warmer temperatures but holding
off precip chances well to our west.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

58/07/55
Hazardous weather outlook, Aug 16, 2:51 AM CDT, 22 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
251 AM CDT Mon Aug 16 2021

TXZ021>044-170800-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
251 AM CDT Mon Aug 16 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms are possible this
afternoon and tonight. The stronger storms are not expected to be
severe, but will bring the possibility of wind gusts to 55 mph.
Localized heavy rain and minor flooding will also be possible with
some storms because of their slow movement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will be possible much of the week with the highest
probabilities and areal coverage on Tuesday. On any particular day,
if storms develop they will likely be slow moving and bring the
potential for heavy rain with localized flooding concerns.

In the hours before

Local storm report, Aug 16, 9:23 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
923 PM CDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     FLOOD            1 ESE WASSON            34.21N 101.74W
08/16/2021                   HALE               TX   LAW ENFORCEMENT

            HALE COUNTY SHERIFF'S OFFICE REPORTED THAT WEST BOUND
            TEXAS HIGHWAY 194 WAS FLOODED JUST NORTH OF PLAINVIEW.

&&

EVENT NUMBER LUB2100464

WCI
Local storm report, Aug 16, 10:10 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1010 PM CDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     FLOOD            1 SE WASSON             34.21N 101.75W
08/16/2021                   HALE               TX   BROADCAST MEDIA

            BROADCAST MEDIA PHOTO FROM A VIEWER SHOWED WATER
            APPROXIMATELY ONE FOOT DEEP ON A NEIGHBORHOOD ROAD.

&&

EVENT NUMBER LUB2100465

WCI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:07 PM CDTAreal Flood AdvisoryLUBHale, Swisher2 hr
Aug 16, 7:13 PM CDTSpecial Weather StatementLUBHale32 min
Aug 16, 7:22 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock20 min
Aug 16, 7:51 PM CDTAreal Flood AdvisoryLUBBailey, Lamb99 min
Aug 16, 8:50 PM CDTAreal Flood AdvisoryLUBGarza, Kent, Stonewall3 hr
Aug 16, 8:55 PM CDTAreal Flood AdvisoryLUBCrosby, Garza, Lubbock, Lynn3 hr
Aug 16, 9:45 PM CDTAreal Flood AdvisoryLUBCrosby, Garza, Hockley, Lubbock, Lynn, Terry2 hr
Aug 16, 11:55 PM CDTAreal Flood AdvisoryLUBCrosby, Dickens, Garza, Hockley, Kent, Lubbock and 3 more4 hr
Aug 17, 12:03 AM CDTAreal Flood AdvisoryLUBBailey, Cochran, Yoakum117 min
Aug 17, 8:07 AM CDTRiver Flood AdvisoryLUBLubbock7 hr

Nearby

River Flood Advisories in Texas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.